Alert archive / Iowa / River Flood Warnings in 2013
River Flood Warning 20, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at May 27, 2013, 2:55 AM CDT for Webster County, Iowa. It took effect at May 27, 2013, 11:04 AM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- May 27, 2013, 2:55 AM CDT (07:55 UTC)
- In effect from
- May 27, 2013, 11:04 AM CDT
- Expired
- Jun 1, 2013, 8:43 AM CDT
- In force
- 5 days
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Webster County, IA
The radar
The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River at Fort Dodge (FODI4). The gauge peaked at 11.88 ft at May 28, 2013, 1:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05480500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 26, 11:53 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 26, 11:53 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1153 PM CDT SUN MAY 26 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 306 PM CDT SUN MAY 26 2013 500 MB RIDGE REMAINS CENTERED OVER IOWA WITH A STATIONARY FRONT FROM NEBRASKA INTO NORTHERN MISSOURI. THIS MORNING/S MCS PRODUCED VERY HEAVY RAINFALL AND RESULTED IN FLOODING OVER PARTS OF THE FORECAST AREA. MORE ELEVATED THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ALONG AN ELEVATED BOUNDARY NEAR HIGHWAY 30. MODELS ARE IN GOOD AGREEMENT TONIGHT KEEPING THE STATIONARY FRONT IN THE SAME GENERAL AREA...ALTHOUGH IT MIGHT LIFT NORTH SOME. SEVERAL HIGH RESOLUTION MODELS DEVELOP THUNDERSTORMS ALONG...OR NORTH OF THE WARM FRONT OVER SOUTH CENTRAL IOWA...WHILE OTHERS DEVELOP THUNDERSTORMS OVER THE PLAINS AND THEN MOVE MCS/S INTO TONIGHT. THERE IS UNCAPPED CAPE IN FAR SOUTHWEST IOWA ATTM WHICH IS CONCERNING. FOR THE FORECAST...WILL PLAY IT BOTH WAYS AND HAVE POPS SOUTH CENTRAL FOR POSSIBLE DEVELOPMENT AND HIGH POPS TONIGHT FOR ANOTHER MCS MOVING THROUGH. AGAIN...WE WILL HAVE A LOW DIURNAL TEMPERATURE RANGE AND GUSTY SOUTHEAST WINDS...ESPECIALLY NEAR STORMS. .LONG TERM.../MONDAY THROUGH SUNDAY/... ISSUED AT 306 PM CDT SUN MAY 26 2013 A VERY WET WEATHER PATTERN REMAINS IN PLACE EARLY IN THE FORECAST PERIOD. MODELS ARE IN OK AGREEMENT WITH THE MASS FIELDS OF SLOWLY SHIFTING THE RIDGE EAST AND ADVANCING THE WESTERN US TROUGH INTO THE ROCKIES BY MIDWEEK. THIS SHOULD TEND TO PUSH THE SYNOPTIC WARM FRONT NORTH EARLY IN THE WEEK RESULTING IN GRADUALLY WARMER TEMPERATURES. NOCTURNAL MCS/S SHOULD CONTINUE IN THE AREA WHICH WILL LIKELY SIGNIFICANTLY IMPACT THE PLACEMENT OF SURFACE FRONT. WILL NEED TO KEEP POPS GOING IN ALL PERIODS BUT THE DETAILS BECOME EXTREMELY DIFFICULT IN TIME. WILL ALSO SLOWLY WARM THINGS UP AS WE BECOME EXPOSED TO STRONG SOUTHERLY FLOW. THE 12Z ECWMF AND THE 12Z GFS EVENTUALLY MOVE THE WESTERN US TROUGH INTO THE PLAINS BY LATE THE WEEK. THIS WILL RESULT IN YET MORE THUNDERSTORMS WHICH INCREASED SEVERE POTENTIAL IN ADDITION TO THE HYDRO CONCERNS. WE ARE CONCERNED ABOUT THE PROLONGED AND REPEATED HEAVY RAIN EVENTS AND THE IMPACTS TO THE RIVERS. THE TABLE IS SET FOR SIGNIFICANT RIVER FLOODING IN CENTRAL IOWA THIS WEEK. && .AVIATION...27/06Z ISSUED AT 1153 PM CDT SUN MAY 26 2013 THUNDERSTORMS AND LOW STRATUS REMAIN IN THE FORECAST THROUGH THE PERIOD THOUGH PERIODS OF VFR WILL REACH KDSM AND KOTM AT TIMES. FARTHER NORTH...IFR TO MVFR STRATUS SHOULD MAINTAIN FOR MUCH OF THE NEXT 24 HOURS. THUNDERSTORMS WILL BE WIDESPREAD OVERNIGHT INTO MONDAY MORNING. ANOTHER ROUND IS LIKELY LATE MONDAY AFTERNOON INTO THE EVENING. WINDS WILL GENERALLY BE SOUTHEAST BUT WILL BE VARIABLE DIRECTION NEAR THUNDERSTORM OUTFLOW. && .HYDROLOGY... ISSUED AT 306 PM CDT SUN MAY 26 2013 ALL OF THE FAVORABLE HEAVY RAIN PARAMETERS REMAIN IN PLACE TONIGHT AND MONDAY FOR MORE HEAVY RAIN. IN FACT...THE POSITION OF THE LOW- LEVEL MOISTURE TRANSPORT LOOKS EVEN BETTER TONIGHT VS LAST NIGHT. HIGH PWATS AND A VERY DEEP WARM CLOUD LAYER SUPPORTS MORE HEAVY RAIN. WE WILL ISSUE ANOTHER FLASH FLOOD WATCH THROUGH 6 PM MONDAY FOR MUCH OF CENTRAL IOWA EXCEPT THE SOUTHWEST. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR BLACK HAWK-BOONE- BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-DAVIS-EMMET- FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER- KOSSUTH-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK- POWESHIEK-SAC-STORY-TAMA-WAPELLO-WARREN-WEBSTER-WINNEBAGO-WORTH- WRIGHT. && SHORT TERM...JOHNSON LONG TERM...JOHNSON AVIATION...DONAVON HYDROLOGY...JOHNSON
Hazardous weather outlook, May 26, 9:03 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 903 PM CDT SUN MAY 26 2013 IAZ057>059-070>072-081>084-092>096-280215- AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-LUCAS- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- 903 PM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A SLIGHT RISK FOR SEVERE STORMS WITH QUARTER SIZED HAIL IS POSSIBLE TONIGHT. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD. IAZ004>007-015>017-023>028-033>039-044>050-060>062-073>075-085-086- 097-280215- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION- MAHASKA-MONROE-WAPELLO-DAVIS- 903 PM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WITH THE POTENTIAL WITH HEAVY RAINFALL AND A FEW CAPABLE OF PRODUCING QUARTER SIZED HAIL ARE LIKELY TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD.
In the hours before
Local storm report, May 26, 9:47 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLOOD 3 N NEW SHARON 41.51N 92.65W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
HIGHWAY 146 IS CLOSED FROM HIGHWAY 63 AT NEW SHARON NORTH
INTO POWESHIEK COUNTY DUE TO FLOODING ON THE NORTH SKUNK
RIVER.
&&
KJLocal storm report, May 26, 9:58 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM FLASH FLOOD 2 E LATIMER 42.77N 93.32W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
WATER OVER JONQUIL AVENUE ABOUT 1.5 MILES NORTH OF
HIGHWAY 3 DUE TO THE SPRING CREEK OUT OF ITS BANKS.
1010 AM FLASH FLOOD 4 SSE COULTER 42.68N 93.34W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
BRIDGE CLOSED ON INDIGO AVENUE JUST SOUTH OF 110TH STREET
DUE TO CREEK OUT OF ITS BANKS.
1015 AM HEAVY RAIN 3 NNE GRINNELL AIRPORT 41.75N 92.71W
05/26/2013 E4.50 INCH POWESHIEK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 4.5 INCHES OF RAIN SINCE 6 PM
SATURDAY
1016 AM FLASH FLOOD 6 N IOWA FALLS 42.60N 93.27W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
50TH STREET/COUNTY HIGHWAY 65 WASHED OUT JUST WEST OF
MALLARD AVENUE.
1030 AM HEAVY RAIN PARKERSBURG 42.57N 92.78W
05/26/2013 E2.78 INCH BUTLER IA CO-OP OBSERVER
1100 AM FLASH FLOOD 4 N MARSHALLTOWN 42.09N 92.90W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
WATER OVER WIESE GARDEN ROAD JUST NORTH OF MARSHALLTOWN
DUE TO THE BURNETT CREEK
1100 AM FLASH FLOOD 2 N WELLSBURG 42.46N 92.93W
05/26/2013 GRUNDY IA LAW ENFORCEMENT
EXIT RAMPS CLOSED AT THE 187 MILE MARKER ON HIGHWAY 20
DUE TO WATER OVER COUNTY ROAD T19.
1100 AM FLASH FLOOD 6 NNW CONRAD 42.31N 92.91W
05/26/2013 GRUNDY IA LAW ENFORCEMENT
HIGHWAY 14 CLOSED DUE TO WATER OVER ROAD ABOUT 3 MILES
SOUTH OF HIGHWAY 175. OFFICIALS HAD TO RESCUE ONE PERSON
STRANDED IN VEHICLE DUE TO THE HIGH WATER.
1115 AM FLASH FLOOD 4 S ACKLEY 42.50N 93.05W
05/26/2013 HARDIN IA LAW ENFORCEMENT
WATER OVER COUNTY HIGHWAY S56 NEAR THE 140TH STREET
INTERSECTION
1115 AM FLASH FLOOD 5 ESE IOWA FALLS 42.48N 93.18W
05/26/2013 HARDIN IA LAW ENFORCEMENT
P AVENUE WASHED OUT NEAR THE 155TH STREET INTERSECTION
1125 AM FLASH FLOOD 3 NNE ST. ANTHONY 42.17N 93.17W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
WATER OVER MARBLE ROAD/COUNTY HIGHWAY E18 BETWEEN
CANFIELD AVENUE AND DURHAM AVENUE DUE TO THE MINERVA
CREEK.
1134 AM NON-TSTM WND GST STEAMBOAT ROCK 42.41N 93.07W
05/26/2013 E52.00 MPH HARDIN IA MESONET
1136 AM FLASH FLOOD 4 S HAMPTON 42.68N 93.20W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
HIGHWAY 65...4 MILES SOUTH OF HAMPTON NEAR COUNTY HIGHWAY
C47 IS CLOSED DUE TO MAYNES CREEK FLOWING OVER ROAD.
1201 PM FLOOD 3 SW NEWTON 41.66N 93.09W
05/26/2013 JASPER IA PUBLIC
NORTH SKUNK RIVER OUT OF ITS BANKS ALONG I80. INTERSTATE
IS NOT FLOODED.
0335 PM FLASH FLOOD 2 N CLEMONS 42.14N 93.16W
05/26/2013 MARSHALL IA TRAINED SPOTTER
MINERVA CREEK OUT OF BANKS AND FLOODING 50 ACRES NEAR
148TH AND S52. WATER APPROACHING ROAD BUT NOT THE BRIDGE.
GRAVEL ROAD 155TH IS UNDER WATER.
0355 PM FLASH FLOOD NNE ZEARING 42.16N 93.30W
05/26/2013 STORY IA CO-OP OBSERVER
NWS COOPERATIVE OBSERVER AND EMERGENCY MANAGEMENT REPORT
FLASH FLOODING IN AND NEAR ZEARING. HIGHWAY 65 IS UNDER
WATER IN TWO PLACES INCLUDING SOUTH OF 140TH STREET.
COUNTY PAVEMENT E18 IS CLOSED IN SEVERAL PLACES TO THE
EAST AND WEST OF ZEARING.
0430 PM FLASH FLOOD MARSHALLTOWN 42.04N 92.91W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
MARSHALL COUNTY DISPATCH REPORTS FLOODED ROADS BASICALLY
EVERYWHERE IN MARSHALLTOWN AND NORTHERN MARSHALL COUNTY.
MAJOR HIGHWAYS 14 AND 146 ARE UNDER WATER AND CLOSED.
NUMEROUS STRANDED VEHICLES IN MARSHALLTOWN.
0433 PM HAIL 9 SSW LAKE VIEW 42.19N 95.14W
05/26/2013 E0.75 INCH CRAWFORD IA TRAINED SPOTTER
0512 PM HEAVY RAIN 3 N TOLEDO 42.03N 92.58W
05/26/2013 M3.92 INCH TAMA IA CO-OP OBSERVER
SINCE MIDNIGHT.
0610 PM FLASH FLOOD MARSHALLTOWN 42.04N 92.91W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
MARSHALL COUNTY SHERIFF REPORTS THAT HIGHWAY 14 REMAINS
CLOSED DUE TO FLOODING NORTH OF MARSHALLTOWN. HIGHWAY 330
SOUTH OF ALBION IS ALSO CLOSED.
0618 PM NON-TSTM WND GST GRIMES 41.66N 93.79W
05/26/2013 E50.00 MPH POLK IA TRAINED SPOTTER
BASED ON SMALL TREE LIMB BROKEN
0630 PM FLASH FLOOD 6 N MALCOM 41.79N 92.56W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
NEWBURG ROAD NEAR INTERSECTION OF HIGHWAY F17 AND HIGHWAY
63 IS FLOODED FOR A DISTANCE OF 100 YARDS.
0725 PM TORNADO 2 SW DIAGONAL 40.79N 94.37W
05/26/2013 RINGGOLD IA LAW ENFORCEMENT
BRIEF TORNADO TOUCHDOWN
0800 PM HAIL 3 ENE CONWAY 40.76N 94.56W
05/26/2013 E1.00 INCH TAYLOR IA TRAINED SPOTTER
0807 PM FUNNEL CLOUD 3 NNW BLOCKTON 40.66N 94.51W
05/26/2013 TAYLOR IA TRAINED SPOTTER
RELAYED BY EMERGENCY MANAGER. LOCATION ESTIMATED BY
RADAR.
0815 PM FLASH FLOOD 5 NNW MALCOM 41.77N 92.59W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
90TH STREET BETWEEN 360TH AVE AND 370TH AVE CLOSED DUE TO
FLASH FLOODING.
0815 PM FLOOD 5 WSW MONTEZUMA 41.56N 92.62W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO FLOODING THROUGHOUT
POWESHIEK COUNTY INCLUDING 400TH AVE WEST OF GRINNELL AND
SEVERAL ROADS IN THE SEARSBORO AND MONTEZUMA AREA. FROM
RAINFALL OVERNIGHT AND EARLIER IN THE DAY.
0821 PM HAIL 5 NW BEDFORD 40.72N 94.80W
05/26/2013 M1.25 INCH TAYLOR IA EMERGENCY MNGR
0837 PM HAIL BEDFORD 40.67N 94.72W
05/26/2013 E0.88 INCH TAYLOR IA TRAINED SPOTTER
THREE QUARTERS INCH OF RAIN IN A SHORT PERIOD AS WELL.
0840 PM FLOOD KELLOGG 41.72N 92.91W
05/26/2013 JASPER IA 911 CALL CENTER
TWENTY SECTIONS OF COUNTY ROADS ARE STILL CLOSED DUE TO
FLOODING FROM OVERNIGHT RAINS...MANY ALONG THE NORTH
SKUNK RIVER.
0945 PM FLOOD 3 N NEW SHARON 41.51N 92.65W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
HIGHWAY 146 IS CLOSED FROM HIGHWAY 63 AT NEW SHARON NORTH
INTO POWESHIEK COUNTY DUE TO FLOODING ON THE NORTH SKUNK
RIVER.
&&
SKOWLocal storm report, May 26, 10:57 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL BRADGATE 42.80N 94.42W
05/26/2013 E1.00 INCH HUMBOLDT IA TRAINED SPOTTER
&&
SKOWLocal storm report, May 26, 11:09 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLOOD 1 W PARKERSBURG 42.57N 92.80W
05/26/2013 BUTLER IA CO-OP OBSERVER
BEAVER CREEK OUT OF ITS BANKS AND FLOODING ABOUT A MILE
LONG SECTION OF IOWA HIGHWAY 57 WEST OF PARKERSBURG. IOWA
DOT HAS ALREADY CLOSED THAT SECTION OF HIGHWAY. WATER HAS
REACHED SEVERAL HOUSES ALONG HIGHWAY 57.
&&
SKOWSpecial weather statement, May 26, 11:12 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1112 PM CDT SUN MAY 26 2013 IAZ023>025-270515- HUMBOLDT-POCAHONTAS-WRIGHT- 1112 PM CDT SUN MAY 26 2013 ...SPECIAL WEATHER STATEMENT... AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS POCAHONTAS AND HUMBOLDT COUNTIES. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RENWICK... GOLDFIELD... EAGLE GROVE... CLARION AIRPORT... CLARION... LAKE CORNELIA... BELMOND... GALT... BELMOND... ROWAN... DOWS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. FLASH FLOODING IS THE MAIN SEVERE WEATHER THREAT TONIGHT. THUNDERSTORMS MAY HAVE ALREADY PRODUCED 1 TO 2 INCHES OF RAIN...SO BE ALERT FOR STREET FLOODING. JUNGBLUTH
Local storm report, May 27, 1:06 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 AM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLOOD NEW SHARON 41.47N 92.65W
05/27/2013 MAHASKA IA LAW ENFORCEMENT
HIGHWAY 63 EAST OF TOWN AND HIGHWAY 146 NORTH OF TOWN
FLOODED BY THE NORTH SKUNK RIVER.
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:04 PM CDT | Tornado Warning | DMX | Ringgold, Taylor | 26 min |
| May 26, 7:25 PM CDT | Tornado Warning | DMX | Ringgold | 50 min |
| May 26, 7:55 PM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
| May 26, 7:56 PM CDT | Tornado Warning | DMX | Ringgold, Taylor | 64 min |
| May 26, 8:38 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 37 min |
| May 26, 10:24 PM CDT | River Flood Warning | DMX | Wright | 63 hr |
| May 26, 10:24 PM CDT | River Flood Warning | DMX | Black Hawk | 7 days |
| May 27, 12:51 AM CDT | Areal Flood Warning | DMX | Mahaska | 36 hr |
| May 27, 3:09 AM CDT | Flash Flood Warning | DMX | Greene, Guthrie | 6 hr |
| May 27, 3:19 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford, Greene, Guthrie | 41 min |
| May 27, 3:51 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 39 min |
| May 27, 4:50 AM CDT | Flash Flood Warning | DMX | Boone, Greene | 6 hr |
| May 27, 7:54 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 65 hr |
| May 27, 8:56 AM CDT | Areal Flood Warning | DMX | Greene, Guthrie | 24 hr |
| May 27, 9:45 AM CDT | Flash Flood Warning | DMX | Butler | 6 hr |
| May 27, 10:08 AM CDT | High Wind Warning | DMX | Boone, Dallas, Marshall, Polk, Story | 76 min |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 4 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 3 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Polk, Story | 64 hr |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 5 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 5 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 5 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Polk | 8 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Davis, Wapello | 71 hr |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Hamilton, Webster | 3 days |
| May 27, 10:30 AM CDT | Areal Flood Warning | DMX | Boone | 24 hr |
| May 27, 11:12 AM CDT | River Flood Warning | DMX | Dallas, Greene | 8 days |
| May 27, 11:12 AM CDT | River Flood Warning | DMX | Dallas, Polk | 5 days |
| May 27, 11:12 AM CDT | River Flood Warning | DMX | Polk | 5 days |
| May 27, 11:12 AM CDT | River Flood Warning | DMX | Polk | 8 days |
| May 27, 11:17 AM CDT | River Flood Warning | DMX | Story | 40 hr |
| May 27, 1:43 PM CDT | River Flood Warning | DMX | Story | 34 hr |
Nearby
River Flood Warnings in Iowa, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.